Wyoming, 2005

Hail in Wyoming, July 4, 2005

July 4, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 1:55 AM MST, 11 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 1:55 AM MST, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 AM MDT MON JUL 4 2005

.SHORT TERM...SHOWERS AND A FEW TSTRMS OVER THE NRN PART OF THE CWA
EARLY THIS MORNING AS PROGGED BY THE LATEST ETA.  THESE SHOULD
GRADUALLY DIMINISH THIS MORNING AS UPPER IMPULSE PASSES TO THE EAST
AND STABILITY INCREASES SOME.  OTHERWISE EXPECT MORE CONVECTION TO
POP UP THIS AFTERNOON AS CWA EAST OF MTNS REMAINS UNDER WRLY UPPER
FLOW WHILE SFC BOUNDARY HANGS UP ALONG THE MTNS WITH SFC FLOW
GENERALLY OUT OF THE SOUTHEAST.  ADDITIONAL WEAK IMPULSES WILL
INTERACT WITH DECENT INSTABILITY FOR SCT THUNDERSTORMS WHICH WILL
MOVE EAST ACROSS THE PLAINS THROUGH THIS EVENING.  EXPECT MOST
CONVECTION TO HAVE MOVED OUT BY 06Z TONIGHT THOUGH SOME RESIDUAL MAY
PERSIST OVERTHE SOUTHERN PANHANDLE.

.LONG TERM...LITTLE CHANGE FROM PREVIOUS FORECAST WITH MODELS
REMAINING ON TRACK WITH RIDGE REBUILDING OVER THE ROCKY MOUNTAIN
REGION BY MID WEEK. TUESDAY AFTERNOON APPEARS TO BE THE BEST BET FOR
SEVERE CONVECTION IN THE FAR EASTERN WYOMING PLAINS AND WESTERN
NEBRASKA PANHANDLE. GOOD SURFACE CONVERGENCE WITH BOUNDARY ALONG THE
LARAMIE RANGE. LI/S DROP TO -4 TO -5 IN THE PANHANDLE AND CAPES
AROUND 2000 J/KG IN THE AFTERNOON. TEMPERATURES ALSO WARM ABOUT 5
DEGF THAN THOSE OF TODAY. WITH THE STRENGTHENING RIDGE...WARMING
TREND ON TAP WITH WARMEST DAYS BEING THURSDAY AND FRIDAY. 7H TEMPS
OF 16 TO 18 DEGC WILL ALSO HELP TO CAP THE ATMOSPHERE SO WILL LEAVE
THE FORECAST DRY FOR NOW. OTHERWISE...SOME DIFFERENCES BEGIN TO SHOW
UP IN THE MODELS BY THE WEEKEND WITH THE GFS SHOWING A MUCH MORE
AMPLIFIED TROF MOVING INTO THE WESTERN U.S. THIS ENDS UP FLATTENING
THE RIDGE SOMEWHAT WITH WESTERLY FLOW ALOFT DEVELOPING. FOR NOW WILL
INCLUDE SLIGHTLY COOLER TEMPERATURES FOR THE SECOND HALF OF THE
WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/STARK
Hazardous weather outlook, Jul 4, 9:47 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT MON JUL 4 2005

NEZ001-003-019>021-054-055-WYZ067>070-051700-
SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1047 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR
SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA
PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE
STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE
STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING
WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON
WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY
AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

NEZ002-WYZ059>066-051700-
DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1047 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND
SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND
LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING
WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND
WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR
THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 4, 10:21 AM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             2 E YODER               41.92N 104.26W
07/03/2005  1.00 INCH        GOSHEN             WY   TRAINED SPOTTER

1250 AM     HAIL             5 E DALTON              41.41N 102.87W
07/04/2005  0.88 INCH        CHEYENNE           NE   TRAINED SPOTTER

            OBSERVED HAIL FROM 0045-0055 AM MDT.

&&

JLH
Special weather statement, Jul 4, 12:55 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON JUL 4 2005

NEZ001-003-019>021-054>055-WYZ066>069-050300-
BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX-
GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-PLATTE-
155 PM MDT MON JUL 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
598 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
KIMBALL... MORRILL... SCOTTS BLUFF...
SIOUX...

IN WYOMING THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST WYOMING

GOSHEN... LARAMIE... PLATTE...

THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT...
CHEYENNE...GERING...GUERNSEY...HARRISBURG...HARRISON...KIMBALL...
SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND.

JLH

The radar

The Cheyenne radar (KCYS), 3 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 4, 1:44 PM MST to 2:12 PM MST
Where
Laramie County, 2 mi E of Cheyenne
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.133, -104.783

Dime to nickel size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465757.